MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA ACDF STAND ALONE CERVICAL; ACDF MECTA-C SA - PLATE TRIO LOCK H5

MEDACTA INTERNATIONAL SA ACDF STAND ALONE CERVICAL; ACDF MECTA-C SA - PLATE TRIO LOCK H5
Model Number 03.18.305
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 27 may 2025: lot 2326808: (b)(4) items manufactured and released on 06-dec-2023.Expiration date: 2028-11-13.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Additional device involved: batch review performed on 27 may 2025: acdf 03.18.602 mecta-c sa drill screw lock ø3.8x14 (1x) (k192906) lot 2226827: (b)(4) items manufactured and released on 29-mar-2023.Expiration date: 2028-03-05.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Visual inspection performed by r&d project manager: a mecta-c sa implant (cage ref.03.18.101, lot no.2326796; plate ref.(b)(4) lot no.2326808) was removed from the patient after a metal burr was observed protruding from one of the threaded holes during screw insertion (ref.(b)(4), lot no.2226827).According to the event description, the awling and tapping steps were performed prior to screw insertion.Upon receipt, the components were analyzed: the screw exhibited no damage, and its outer diameter was found to be within specifications.It is therefore considered likely that the metal burr did not originate from the screw, but from the plate, which may have been damaged during the tapping process.The potential root cause of the complaint may be cross-threading between the tap and the plate.Clinical evaluation performed by medical affairs director a mecta-c sa implant was explanted intra-operatively after a metal burr was observed protruding from one of the threaded holes of the plate during screw insertion.According to the event report, the awling and tapping steps were performed prior to screw placement.The analysis conducted by the r&d department on the retrieved implant indicated most likely that the metal burr originated from the plate itself.The available x-ray image was taken postoperatively, therefore it does not provide insight into the intraoperative phase (e.G., the initial position of the construct, the direction of tapping or screw insertion).However, the image does not show any evidence of residual metal fragments left in the patient, therefore no secondary issues for the patient are expected as a result of this event.No patient harm was reported, with the only noted impact being a surgical delay of approximately 30 minutes.Although the specific circumstances cannot be confirmed, the potential root cause of the event is cross-threading between the tap and the plate during the tapping phase.No systemic deficiency can be identified and the device history record review does not indicate any potential manufacturing related cause.
 
Event or Problem Description
After placement of the cage, the surgeon prepared the screw holes using awl and tap.During screw insertion, part of the thread (burrs) was seen coming out of the plate.The surgeon decided to remove the implant and replace it with cage mecta-c.Operating level c4-c6, no anatomical abnormalities noted.Approximately 30 minutes delay during a total surgery time of a couple of hours in order to remove the implant and retrieve the other cage with its dedicated instrumentation.Surgery completed successfully.

Brand Name
ACDF STAND ALONE CERVICAL
Common Device Name
ACDF MECTA-C SA - PLATE TRIO LOCK H5
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22201145
Report Number3005180920-2025-00550
Device Sequence Number7644471
Product Code OVE
UDI-Device Identifier07630040725934
UDI-Public07630040725934
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K192906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.18.305
Device Lot Number2326808
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Initial Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceWhite